Atypical methotrexate dermatitis and vasculitis in a patient with ankylosing spondylitis


Borman P., Bodur H., Gulec A., Ucan H., Seckin U., Mocan G.

RHEUMATOLOGY INTERNATIONAL, vol.19, no.5, pp.191-193, 2000 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 5
  • Publication Date: 2000
  • Doi Number: 10.1007/s002960000047
  • Title of Journal : RHEUMATOLOGY INTERNATIONAL
  • Page Numbers: pp.191-193

Abstract

Reports of histologically proven low-dose methotrexate (MTX)-induced vasculitis are uncommon and mostly found for patients with rheumatoid arthritis. Herein we present a patient with ankylosing spondylitis who developed large atypical erythematopurpuric cutaneous lesions after the second oral dose of 7.5 mg MTX therapy. The histological findings of a cutaneous lesion were consistent with vasculitis, The skill lesions regressed significantly after the discontinuation of MTX therapy. As the clinical picture of the patient's rheumatological condition became progressively severe, prednisolone therapy was initiated 8 days later and the skin rash resolved completely ill a couple of weeks.